Jul 15, 2008
hello sir, Lipodystrophy for HIVer is a most unplesant thing, can it be avoided by doing exercise and having good diet, or it is some thing that can not be avoided.
Response from Dr. Frascino
Unfortunately no. Our understanding of the causes of lipodystrophy remains incomplete. We have learned that certain drugs, namely the thymidine analogs D4T and AZT, are associated with lipoatrophy (fat loss). You can learn more about this topic in The Body's lipoatrophy resource center that can be easily accessed on The Body's homepage under Quick Links.
As for having a good diet and a consistent exercise program, there are still many reasons to promote this, not the least of which would bed that they make us look better naked!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.